Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

History of A-fib. Taking omeprazole with the aspirin to prevent upset stomach. Reason of headache?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
I'm a 33 y/o male. I'm 5'9" and weigh 212lbs. I have a history of A-fib (only 2 events in the past 2 years). My cardiologist has me take 325mg of aspirin once a day. I take omeprazole with the aspirin to prevent upset stomach. About 2 weeks ago, I had a gradual onset of intense calf pain in 1 spot. I did some calf stretches and it appeared to relieve the pain, but later that night as I was trying to sleep I was fighting an incredibly bad headache. The next day I felt dizzy for most of the day. Later that afternoon I took a long nap and woke up feeling better. However since then I've been noticing the calf tightness returning almost daily. I try to make sure I'm not sitting too long and that I stretch the calves. I also have been exercising--which seems to make me feel better. However I'm still getting the bad headaches (I'm having one right now).
Posted Mon, 1 Apr 2013 in Headache and Migraines
Answered by Dr. Gopal Krishna Dash 13 minutes later
Hello sir,

Thanks for the query,

I understand your problem

I have noted your medical history

Please note that dizziness in patients with A-fib could be due to increased hear rate it self. Medications that decrease the heart rate will be helpful. Your cardiologist will help you select one of these drugs. Commonly used ones are metoprolol, digoxin etc. Calf pain in a patient with A-fib may be due to blockage of blood vessels due to embolism. This can be resolved by doing a scan of the leg. The scan that is helpful is called as Doppler scan. If this is excluded, other causes could be due to low sodium in the blood, thyroid problem etc which should be checked.
Though your headache can be due to many causes, in a patient with A-fib, secondary causes like any blockage of blood vessel need exclusion either by a CT /MRI Scan.

I sincerely advise you to be evaluated by a local neurologist at the earliest. He will guide you through investigations the way I have discussed above. Your management will depend upon the exact cause rather than simple assumptions.

I hope that I have clarified your query,

Please let me know in case you have any concern
Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor